Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Battling a staph infection resulting from knees surgery, WBC count elevated. Had blood transfusion. Will Hb level also drop ?

A family member is battling a staph infection resulting from a knee surgery. Her white blood cell count was extremely elevated and her hemoglobin count was 7.2. She had to receive a blood transfusion last night due to the low blood count and the doctors are telling her that she is on the road to recovery and will be feeling better after the transfusion. My concern is that the infection is going septic if her hemoglobin is dropping like this. . . what are your thoughts?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hi and thanks for the query,
Remember surgery on its own was an invasive pprodecure and some blood was raised during the process. Severe infcetion leads to falls in hemoglobin levels.
However, in this case, if the infection is not well controlled and the speticmia continues, there is a risk of the hemoglobin levels continuing to fall. Blood cultures and sensitivity tests are very important in this case. Other wise, other drugs that generally treat resistant staphylococcus aureus like Vancomycin should be considered.
having advice too from an infectiologist might be of help. Proper mamanement of the wounds and surgicak folllowup and nursing too an integral aspects in the management plan.
Thanks and best regards,
Luchuo, MD.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor